Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 28, 2017, 5:54 PM CST for Faulkner County, Pulaski County, Arkansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 5:54 PM CST (23:54 UTC)
- Expired
- Feb 28, 2017, 6:29 PM CST
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Faulkner County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 18 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 5:55 PM CST | HAIL 4.5 | Monnie Springs, AR | |
| Feb 28, 6:15 PM CST | HAIL 1 | Vilonia, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 3:40 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
912
WFUS54 KLZK 282354
TORLZK
ARC045-119-010045-
/O.NEW.KLZK.TO.W.0004.170228T2354Z-170301T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
554 PM CST TUE FEB 28 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Southern Faulkner County in central Arkansas...
Northeastern Pulaski County in central Arkansas...
* Until 645 PM CST
* At 554 PM CST, a severe thunderstorm capable of producing a tornado
was located near Mayflower, or near Maumelle, moving northeast at
40 mph. This dangerous storm will cross interstate 40 near
Mayflower... stay out of its path!
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Conway... Little Rock AFB...
Vilonia... Mayflower...
Olmstead... Roland in Pulaski County...
Morgan... Gibson...
Marche... Holland...
Hamlet... Saltillo...
Macon... Otto...
Cato... Palarm...
This includes Interstate 40 between mile markers 130 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3488 9248 3491 9253 3495 9254 3501 9252
3521 9212 3514 9211 3502 9212 3490 9212
TIME...MOT...LOC 2354Z 241DEG 35KT 3493 9245
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
Cavanaugh3 follow-up statements
579
WWUS54 KLZK 010001
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
601 PM CST TUE FEB 28 2017
ARC045-119-010045-
/O.CON.KLZK.TO.W.0004.000000T0000Z-170301T0045Z/
Faulkner AR-Pulaski AR-
601 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR
SOUTHEASTERN FAULKNER AND NORTHEASTERN PULASKI COUNTIES...
At 600 PM CST, a severe thunderstorm capable of producing a tornado
was located over Mayflower, or 7 miles north of Maumelle, moving
northeast at 40 mph.
HAZARD...Tornado and softball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely. Storm spotters reported softball sized hail with
this storm. This is an incredibly dangerous storm...take
shelter or avoid this storm!
Locations impacted include...
Little Rock AFB... Vilonia...
Mayflower... Olmstead...
Gibson... Hamlet...
Saltillo... Macon...
Otto... Cato...
This includes Interstate 40 between mile markers 131 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3490 9239 3492 9244 3495 9247 3502 9244
3521 9212 3514 9211 3502 9212 3490 9212
TIME...MOT...LOC 0000Z 241DEG 35KT 3496 9238
TORNADO...RADAR INDICATED
HAIL...4.00IN
$$
Cavanaugh881
WWUS54 KLZK 010013
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
613 PM CST TUE FEB 28 2017
ARC119-010022-
/O.CAN.KLZK.TO.W.0004.000000T0000Z-170301T0045Z/
Pulaski AR-
613 PM CST TUE FEB 28 2017
...THE TORNADO WARNING FOR NORTHEASTERN PULASKI COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CST for central
Arkansas.
LAT...LON 3502 9222 3496 9223 3496 9231 3504 9235
3510 9230 3521 9212 3516 9211 3502 9212
3501 9212
TIME...MOT...LOC 0012Z 241DEG 35KT 3502 9225
$$
ARC045-010045-
/O.CON.KLZK.TO.W.0004.000000T0000Z-170301T0045Z/
Faulkner AR-
613 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR EAST
CENTRAL FAULKNER COUNTY...
At 612 PM CST, a severe thunderstorm capable of producing a tornado
was located near Vilonia, or 9 miles northwest of Little Rock AFB,
moving northeast at 40 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Vilonia... Saltillo...
Otto... Hamlet...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3502 9222 3496 9223 3496 9231 3504 9235
3510 9230 3521 9212 3516 9211 3502 9212
3501 9212
TIME...MOT...LOC 0012Z 241DEG 35KT 3502 9225
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
Cavanaugh412
WWUS54 KLZK 010029
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
629 PM CST TUE FEB 28 2017
ARC045-010038-
/O.CAN.KLZK.TO.W.0004.000000T0000Z-170301T0045Z/
Faulkner AR-
629 PM CST TUE FEB 28 2017
...THE TORNADO WARNING FOR EAST CENTRAL FAULKNER COUNTY IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A tornado watch remains in effect until 1000 PM CST for central
Arkansas.
Remember, a Severe Thunderstorm Warning still remains in effect.
LAT...LON 3502 9222 3496 9223 3496 9231 3504 9235
3510 9230 3521 9212 3516 9211 3502 9212
3501 9212
TIME...MOT...LOC 0028Z 241DEG 35KT 3510 9207
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 28, 5:50 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 28, 5:50 PM CST, 4 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 550 PM CST Tue Feb 28 2017 .Aviation... VFR flight conditions will start the forecast, with MVFR conditions with strong to severe storms. Storms will affect most of central AR this evening, and move northeast. Tuesday evening convection will be more isolated and strong to severe, while tonight a cold front will gradually push across the state and additional convection will be seen along the cold front with also isolated strong to severe storms. Used VCSH and VCTS in all Tafs. Winds will be south at 10 to 20 mph with some gusts to 30 mph. Behind the front, winds will shift to the northwest. (59) && .Prev Discussion.../ Issued 259 PM CST Tue Feb 28 2017/ .SHORT TERM...Tonight Through Thursday Focus this afternoon is on the chances of showers and thunderstorms for tonight. The latest sounding...18Z...indicates a strong cap at about 3000 feet. The atmosphere will need a little more heating to break this cap and allow thunderstorms develop. A strong jet streak should come across the state around 03Z tonight and provide additional lift. The enhanced risk of severe thunderstorms continues for mainly the northern half of the area with a slight risk elsewhere. The cold front in the plains will not move through the state until after midnight. This will bring another chance of strong thunderstorms. Large hail, storng winds and tornadoes are all possible through the night. Expect the thunderstorms and cold front to exit the eastern part of the state during Wednesday morning. Gusty south winds will be ahead of the front and will turn to the northwest behind the front and remain gusty. Will issue a Lake Wind Advisory due to the strong winds. All rain should be out of eastern Arkansas by noon Wednesday. Expect winds to diminish through the afternoon as the gradient relaxes. High temperatures Wednesday will be in the mid 50s to mid 70s...and upper 50s to mid 60s for Thursday. && .LONG TERM...Thursday Night Through Tuesday The period will begin with dry weather, and close to seasonal temperatures. It may be cool enough for a freeze in parts of northern Arkansas Friday morning. After that, a warming trend is expected. This will happen as a large area of high pressure exits toward the southeast United States, and winds around the high become more southerly. As temperatures go up, a storm system will approach from the Plains late in the weekend and early next week. That will result in isolated to scattered showers and thunderstorms Sunday and Monday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 58 62 34 61 / 70 60 0 0 Camden AR 62 70 37 64 / 60 40 0 0 Harrison AR 48 57 32 59 / 60 30 0 0 Hot Springs AR 58 66 35 63 / 60 30 0 0 Little Rock AR 61 67 36 63 / 60 50 0 0 Monticello AR 65 74 38 64 / 70 60 0 0 Mount Ida AR 56 63 33 63 / 60 30 0 0 Mountain Home AR 52 59 32 60 / 70 40 0 0 Newport AR 59 64 35 61 / 80 60 0 0 Pine Bluff AR 63 70 37 63 / 70 50 0 0 Russellville AR 56 62 33 62 / 60 30 0 0 Searcy AR 60 66 35 62 / 70 50 0 0 Stuttgart AR 62 68 37 62 / 70 50 0 0 && .LZK Watches/Warnings/Advisories... Lake Wind Advisory from 6 PM this evening to noon CST Wednesday FOR Arkansas-Baxter-Boone-Bradley-Calhoun-Clark-Cleburne- Cleveland-Conway-Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant- Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson-Lincoln- Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike- Polk-Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Short Term...51 / Long Term...46
Hazardous weather outlook, Feb 28, 4:50 PM CST, 1 hour 4 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 450 PM CST Tue Feb 28 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011115- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 450 PM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Isolated to scattered thunderstorms will develop this evening and become more numerous tonight. Isolated to scattered strong to severe storms will be seen, with large hail, damaging winds and a few isolated tornadoes possible. Isolated storms this evening will transition to a line of storms later tonight as a cold front moves into the state from the northwest. Damaging winds will be possible along this line of storms, with hail and tornadoes a lesser threat at that time. Isolated areas of heavy rain will also be possible with localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday The storm system and cold front will be pushing east of Arkansas on Wednesday, and push the storms east of Arkansas. An isolated strong to severe storm will be possible until the cold front pushes east of Arkansas. Then high pressure will build into the area and bring cooler and dry weather into the weekend. .Spotter Information Statement... Spotter Activation will be needed this evening and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
In the hours before
Special weather statement, Feb 28, 4:30 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
430 PM CST TUE FEB 28 2017
ARZ039-042>044-282315-
Pulaski AR-Perry AR-Saline AR-Garland AR-
430 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...SOUTHEASTERN
CONWAY...SOUTHWESTERN FAULKNER...NORTH CENTRAL GARLAND...NORTHWESTERN
SALINE AND NORTHWESTERN PULASKI COUNTIES UNTIL 515 PM CST...
At 430 PM CST, Doppler radar was tracking a strong thunderstorm over
Jessieville, or 8 miles northwest of Hot Springs Village, moving
northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hot Springs Village... Perryville...
Houston... Little Italy...
Jessieville... Wye Mountain...
Williams Junction... Roland in Pulaski County...
Bigelow... Fourche...
Antioch in Perry County... Wye...
Mountain Valley... Oak Grove in Perry County...
New Dixie... Long Mountain...
Paron... Hamilton...
Thornburg... Pleasant Valley in Perry County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CST for central
Arkansas.
LAT...LON 3475 9321 3508 9267 3511 9264 3509 9263
3508 9264 3508 9261 3503 9257 3501 9260
3497 9259 3496 9256 3495 9251 3489 9246
3460 9309
TIME...MOT...LOC 2230Z 236DEG 34KT 3472 9308
CavanaughLocal storm report, Feb 28, 5:32 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
532 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD JESSIEVILLE 34.70N 93.06W
02/28/2017 GARLAND AR FIRE DEPT/RESCUE
&&
EVENT NUMBER LZK1700052
JBHLocal storm report, Feb 28, 5:39 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG HOT SPRINGS VILLAGE 34.67N 93.00W
02/28/2017 GARLAND AR LAW ENFORCEMENT
TREES DOWN ON A HOUSE.
&&
EVENT NUMBER LZK1700053
JBHLocal storm report, Feb 28, 5:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
541 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL WILLIAMS JUNCTION 34.88N 92.77W
02/28/2017 E1.00 INCH PERRY AR AMATEUR RADIO
&&
EVENT NUMBER LZK1700054
JBHLocal storm report, Feb 28, 5:48 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
548 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL LITTLE ITALY 34.94N 92.59W
02/28/2017 E1.00 INCH PERRY AR AMATEUR RADIO
&&
EVENT NUMBER LZK1700055
JBHLocal storm report, Feb 28, 5:49 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL MONNIE SPRINGS 34.92N 92.49W
02/28/2017 E1.50 INCH PULASKI AR AMATEUR RADIO
&&
EVENT NUMBER LZK1700056
JBHThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:07 PM CST | Special Weather Statement | LZK | Izard | 53 min |
| Feb 28, 2:57 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 27 hr |
| Feb 28, 3:38 PM CST | Special Weather Statement | LZK | Montgomery | 37 min |
| Feb 28, 4:07 PM CST | Special Weather Statement | LZK | Garland | 38 min |
| Feb 28, 4:20 PM CST | Special Weather Statement | LZK | Montgomery | 40 min |
| Feb 28, 4:30 PM CST | Special Weather Statement | LZK | Perry | 45 min |
| Feb 28, 4:33 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Perry, Pulaski, Saline | 42 min |
| Feb 28, 4:36 PM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| Feb 28, 5:04 PM CST | Tornado Warning | LZK | Garland, Saline | 41 min |
| Feb 28, 5:21 PM CST | Tornado Warning | LZK | Faulkner, Perry, Pulaski, Saline | 39 min |
| Feb 28, 5:43 PM CST | Severe Thunderstorm Warning | LZK | Perry, Pulaski, Saline | 32 min |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.